Posted by: help! | 2008-11-24

shrinking boobs

Dear Doc,

I have a unique problem –  I think. I have asthma and am on chronic medication for it. I take symbicord (formoterol and budesonide) and nasonex (nometasone furoate). Ever since I have been on this medication my boobs have shrunk 2 bra sizes and I have developed ‘ male-like’  hair around my nipples. I ignored this in the beginning (I have been on the medication since 2006), since I thought maybe I was loosing weight because I started to exercise more. But I am getting really worried now, loosing 2 bra sizes is kind of distressing and overall I have only lost 2kg since I went on this new medication. My Dr said it was nothing to worry about. But I am worried.

One of my friends said, it might be polycystic overy symptoms, she has that. When she described the symptoms though, it did not match. I have my period regularly and have not gained weight and have not grown any hair anywhere else on my body except around my nipples.

What is wrong with me? Is the ‘ boob-shrinkage’  because of the chronic medications?

Another friend recommended that I go onto the Diane Pill to enlarge my boobs. She said her boobs grew.

Please help!


Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

Your symptoms do not sound like PCOS. It may well be that the medication is causing the breast shrinkage. The majority of women do not increase their breast size by using the Pill. I would suggest t a gynae check-up and see if your asthma doctor can try a differnt medication.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.